Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
The cosmological billiard attractor
Karlstad University, Faculty of Technology and Science, Department of Physics and Electrical Engineering.
2009 (English)In: Advances in Theoretical and Mathematical Physics, ISSN 1095-0761, E-ISSN 1095-0753, Vol. 13, no 2, 293-407 p.Article in journal (Refereed)
Abstract

This article is devoted to a study of the asymptotic dynamics of generic solutions of the Einstein vacuum equations toward a generic spacelike singularity. Starting from fundamental assumptions about the nature of generic spacelike singularities we derive in a step-by-step manner the cosmological billiard conjecture: we show that the generic asymptotic dynamics of solutions is represented by (randomized) sequences of heteroclinic orbits on the `billiard attractor'. Our analysis rests on two pillars: (i) a dynamical systems formulation based on the conformal Hubble-normalized orthonormal frame approach expressed in an Iwasawa frame; (ii) stochastic methods and the interplay between genericity and stochasticity. Our work generalizes and improves the level of rigor of previous work by Belinskii, Khalatnikov, and Lifshitz; furthermore, we establish that our approach and the Hamiltonian approach to `cosmological billiards', as elaborated by Damour, Hennaux, and Nicolai, can be viewed as yielding `dual' representations of the asymptotic dynamics

Place, publisher, year, edition, pages
2009. Vol. 13, no 2, 293-407 p.
National Category
Physical Sciences
Research subject
Physics
Identifiers
URN: urn:nbn:se:kau:diva-9844OAI: oai:DiVA.org:kau-9844DiVA: diva2:493351
Available from: 2012-02-08 Created: 2012-02-08 Last updated: 2013-06-12Bibliographically approved

Open Access in DiVA

No full text

Search in DiVA

By author/editor
Uggla, Claes
By organisation
Department of Physics and Electrical Engineering
In the same journal
Advances in Theoretical and Mathematical Physics
Physical Sciences

Search outside of DiVA

GoogleGoogle Scholar

Total: 18 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf